Journal of Symplectic Geometry

Quantization of symplectic vector spaces over finite fields

Shamgar Gurevich and Ronny Hadani

Full-text: Open access


In this paper, we construct a quantization functor, associating a complex vector space $\cal{H}(V)$ to a finite-dimensional symplectic vector space V over a finite field of odd characteristic. As a result, we obtain a canonical model for the Weil representation of the symplectic group Sp$(V )$. The main new technical result is a proof of a stronger form of the Stone–von Neumann property for the Heisenberg group $H(V )$. Our result answers, for the case of the Heisenberg group, a question of Kazhdan about the possible existence of a canonical vector space attached to a coadjoint orbit of a general unipotent group over finite field.

Article information

J. Symplectic Geom., Volume 7, Number 4 (2009), 475-502.

First available in Project Euclid: 22 October 2009

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Gurevich, Shamgar; Hadani, Ronny. Quantization of symplectic vector spaces over finite fields. J. Symplectic Geom. 7 (2009), no. 4, 475--502.

Export citation